Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 8, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Feb 7, 2022, 1:55 PM CST for 22 counties in South Dakota. It took effect at Feb 8, 2022, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2022, 1:55 PM CST (19:55 UTC)
- In effect from
- Feb 8, 2022, 11:00 AM CST
- Expired
- Feb 8, 2022, 6:01 PM CST
- In force
- 7 hr
- Issued by
- NWS Aberdeen, SD
All 22 counties
Brown County, SD, Buffalo County, SD, Campbell County, SD, Codington County, SD, Corson County, SD, Day County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 81 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.9 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1055 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
430 WWUS73 KABR 071955 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 155 PM CST Mon Feb 7 2022 SDZ003-004-015-033-045-048-080400- /O.NEW.KABR.WI.Y.0008.220208T1700Z-220209T0000Z/ Corson-Campbell-Dewey-Stanley-Jones-Lyman- Including the cities of McIntosh, Herreid, Isabel, Fort Pierre, Murdo, and Kennebec 155 PM CST Mon Feb 7 2022 /1255 PM MST Mon Feb 7 2022/ ...WIND ADVISORY IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson, Campbell, Dewey, Stanley, Jones and Lyman Counties. * WHEN...From 11 AM CST /10 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
970 WWUS73 KABR 080031 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 631 PM CST Mon Feb 7 2022 SDZ005-009-010-016-017-034>037-051-080845- /O.EXA.KABR.WI.Y.0008.220208T1700Z-220209T0000Z/ McPherson-Walworth-Edmunds-Potter-Faulk-Sully-Hughes-Hyde-Hand- Buffalo- Including the cities of Eureka, Mobridge, Ipswich, Gettysburg, Faulkton, Onida, Pierre, Highmore, Miller, and Fort Thompson 631 PM CST Mon Feb 7 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 6 PM CST TUESDAY... * WHAT...Northwest winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...McPherson, Walworth, Edmunds, Potter, Faulk, Sully, Hughes, Hyde, Hand and Buffalo Counties. * WHEN...From 11 AM to 6 PM CST Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003-004-015-033-045-048-080845- /O.CON.KABR.WI.Y.0008.220208T1700Z-220209T0000Z/ Corson-Campbell-Dewey-Stanley-Jones-Lyman- Including the cities of McIntosh, Herreid, Isabel, Fort Pierre, Murdo, and Kennebec 631 PM CST Mon Feb 7 2022 /531 PM MST Mon Feb 7 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ TO 6 PM CST /5 PM MST/ TUESDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Jones, Corson, Campbell, Dewey, Stanley and Lyman Counties. * WHEN...From 11 AM CST /10 AM MST/ to 6 PM CST /5 PM MST/ Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TMT
366 WWUS73 KABR 080849 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 249 AM CST Tue Feb 8 2022 SDZ003>005-009-010-015>017-033>037-045-048-051-081700- /O.CON.KABR.WI.Y.0008.220208T1700Z-220209T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 249 AM CST Tue Feb 8 2022 /149 AM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM CST /10 AM MST/ THIS MORNING TO 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...From 11 AM CST /10 AM MST/ this morning to 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Dorn
422 WWUS73 KABR 081540 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 940 AM CST Tue Feb 8 2022 SDZ006>008-011-020-021-090100- /O.EXB.KABR.WI.Y.0008.220208T1800Z-220209T0100Z/ Brown-Marshall-Roberts-Day-Codington-Grant- Including the cities of Aberdeen, Britton, Sisseton, Webster, Watertown, and Milbank 940 AM CST Tue Feb 8 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CST THIS EVENING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Brown, Marshall, Roberts, Day, Codington and Grant Counties. * WHEN...Until 7 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003>005-009-010-015>017-033>037-045-048-051-090000- /O.CON.KABR.WI.Y.0008.220208T1700Z-220209T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 940 AM CST Tue Feb 8 2022 /840 AM MST Tue Feb 8 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of central and north central South Dakota. * WHEN...Until 6 PM CST /5 PM MST/ this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LUECK
719 WWUS73 KABR 090001 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 601 PM CST Tue Feb 8 2022 SDZ006>008-011-020-021-090115- /O.CAN.KABR.WI.Y.0008.000000T0000Z-220209T0100Z/ Brown-Marshall-Roberts-Day-Codington-Grant- Including the cities of Aberdeen, Britton, Sisseton, Webster, Watertown, and Milbank 601 PM CST Tue Feb 8 2022 ...WIND ADVISORY IS CANCELLED... Wind speeds have fallen below advisory criteria, therefore the wind advisory has been cancelled. $$ SDZ003>005-009-010-015>017-033>037-045-048-051-090115- /O.EXP.KABR.WI.Y.0008.000000T0000Z-220209T0000Z/ Corson-Campbell-McPherson-Walworth-Edmunds-Dewey-Potter-Faulk- Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- Including the cities of McIntosh, Herreid, Eureka, Mobridge, Ipswich, Isabel, Gettysburg, Faulkton, Fort Pierre, Onida, Pierre, Highmore, Miller, Murdo, Kennebec, and Fort Thompson 601 PM CST Tue Feb 8 2022 /501 PM MST Tue Feb 8 2022/ ...WIND ADVISORY HAS EXPIRED... Wind speeds have fallen below advisory criteria, therefore the wind advisory has been allowed to expire. $$ Parkin
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Feb 7, 11:26 AM CST, 2 hours 29 minutes earlier.
Area forecast discussion, Feb 7, 11:26 AM CST, 2 hours 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1126 AM CST Mon Feb 7 2022 .UPDATE... Issued at 1014 AM CST Mon Feb 7 2022 The forecast remains on track this morning. No major changes are planned. && .SHORT TERM...(Today through Tuesday Afternoon) Issued at 348 AM CST Mon Feb 7 2022 Low to mid level warm air advection and some upper s/w energy working through northwest flow aloft has kicked up some light snow/flurries across portions of northeast SD and west central MN early this morning. This should quickly move out of the area by the daylight hours this morning. For today, a warm front will nudge its way eastward into our eastern zones by the end of the day. This should set up a rather mild day for most of our CWA. Daytime readings should respond nicely as a westerly breeze kicks in and ridging aloft shifts overhead. Our western zones, including Mobridge and Pierre will have the best shot at seeing mid to upper 50s for highs, perhaps even 60 degrees in some spots. Farther east across the James valley, daytime readings will warm into the 40s to low 50s. The coolest zones will be in our far northeast where thickest snow cover still exists and highs stay muted in the 30s. With the warming temperatures and dry conditions across the Missouri valley, min RH values fall to between 20 and 30 percent this afternoon. This will lead to very high grassland fire danger mainly along and west of the Missouri River. Low pressure will track across southern Canada tonight into Tuesday. Upper troughing sliding across the Dakotas will help to push a cold front through the forecast area on Tuesday. Increasing northwesterly winds are expected during the day. Bufkit soundings across the western portion of our CWA indicate winds at the top of the mixed layer will top out at about 45-50 kts during the daytime. A wind advisory may need to be considered in future shifts. Temperatures will be cooler behind the front, certainly cooler than what we'll see today. However, readings will still be above normal and with the dry and windy conditions, anticipate another day of very high grassland fire danger across our western zones. Some light precip will be possible late in the period as the upper trough axis/shortwave energy rotate through, but it looks to be confined to our eastern zones. .LONG TERM...(Tuesday Evening through Sunday) Issued at 348 AM CST Mon Feb 7 2022 There just seems to be no end in sight for this west coast/western CONUS upper level ridge. So, northwest flow over this CWA continues. Compared to 24 hours ago, models are still generally unchanged with their low level thermal advection patterns and qpf footprints. When the period opens, low level thermal advection is generally a weak low level CAA pattern, knocking high temperatures down some. The snow-free areas probably still end up a solid 10 to 15 degrees above normal on Wednesday. Far northeast South Dakota into western Minnesota may see readings a bit closer to climate normal. On Thursday, low level WAA takes over, for appx 12 to 18 hours, making it another one of these considerably warm days, as the polar front backs up to the north and east. Low level CAA makes it's return on Friday, sticking around into Saturday before some weak low level WAA tries to develop into Sunday. There are several speed max/shortwave passages during the extended period. Relying on the ensemble-powered POPs guidance to track each of them. Seems like the trajectory of these systems is such that the vast majority of this CWA is missed by each period of WAA-forcing and then the ensuing post-cold frontal snow showery type of precipitation. Perhaps the best chance for seeing measurable precipitation in the out periods comes sometime between 18Z Thursday and 18Z Friday. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 1125 AM CST Mon Feb 7 2022 Terminals KABR,KATY,KPIR,KMBG VFR conditions are expected through the next 24 hours. Winds will shift to the west and northwest and become gusty on Tuesday. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...Vipond LONG TERM...Dorn AVIATION...Wise
Hazardous weather outlook, Feb 7, 4:48 AM CST, 9 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 448 AM CST Mon Feb 7 2022 SDZ003-004-009-015>017-033>037-045-048-051-081100- Corson-Campbell-Walworth-Dewey-Potter-Faulk-Stanley-Sully-Hughes- Hyde-Hand-Jones-Lyman-Buffalo- 448 AM CST Mon Feb 7 2022 /348 AM MST Mon Feb 7 2022/ This Hazardous Weather Outlook is for central South Dakota and north central South Dakota. .DAY ONE...Today and tonight. High to very high grassland fire danger will be possible today. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds will develop on Tuesday with gusts of 40 to 50 mph possible. High to very high grassland fire danger will be possible through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MNZ039-046-SDZ005>008-010-011-018>023-081100- Traverse-Big Stone-McPherson-Brown-Marshall-Roberts-Edmunds-Day- Spink-Clark-Codington-Grant-Hamlin-Deuel- 448 AM CST Mon Feb 7 2022 This Hazardous Weather Outlook is for west central Minnesota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Strong northwest winds will develop on Tuesday with gusts of 35 to 45 mph possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in South Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.